MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil prematurely detached.Coil dislodgement was observed in the ic in prime helix1-1 when it was being embolized over the lvis blue, so a spontaneous detachment occurred when an attempt was made to remove it.About 0.5 cm of the proximal edge of the coil was in the headway duo, but an attempt was made to remove it gently while it was still attached to the microcatheter on 4.2 f fubuki.Unfortunately, just before the headway duo entered the fubuki, the coil mass remained at the tip of the fubuki.When the fubuki was removed while carrying out a manual function immediately, the coil was successfully removed.Certainly, again, the headway duo was engaged and the axium prime helix 1x1 was somehow, the placement was withdrawn.The coil was placed in the intended position.Surgical or medical intervention was required to remove dislodged coil.There was no resistance during delivery.The coil was repositioned with 1 cycle of repositioning.The physician attempted to detach the coil.  the devices were prepared as indicated in the package insert.  patient blood flow speed was normal.No other complications or symptoms were reported.  ancillary devices: fubuki guide catheter, headway duo microcatheter, lvis blue.
 
Event or Problem Description
Additional information received reported that there was no impact to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H3: analysis of the axium coil (lot# 223938757) found the axium prime pusher actuator interface (ai) and hypotube break indicator (hbi) were intact.No bends or kinks were found with the pusher.The release wire coin was found still against the lumen stop.The pusher shield coil was found intact.The implant coil was detached from the pusher.The detached implant coil was not returned.The shield coil was stretched, and the release wire distal tip was found extending out from the distal end of the pusher for 0.0900mm which is within specification (specification: 0.0508 ¿ 0.127mm).The release wire was removed, and the retainer ring examined.The retainer ring inner diameter (id) was found damaged (indented).Based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report was confirmed.Possible causes of ¿premature detachment¿ include tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances the coil against resistance, damaged pusher, damage to retainer ring, or detachment ball outer diameter (od) below specification.The implant coil was not returned; therefore, an analysis could not be performed, and any contributing factors could not be assessed.Information regarding patient vessel tortuosity was not provided.Tortuous anatomy and detachment ball od below specification could not be ruled out as a potential cause.It was reported there was no resistance during delivery, the pusher was not rotated, and no bends or kinks were found with the pusher.Pusher rotation, user advances the coil against resistance, and damaged pusher were ruled out as potential causes.In this event it is likely the damage found with the retainer ring id and the repositioning of the implant coil contributed to the premature detachment event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15712373
Report Number2029214-2022-01858
Device Sequence Number12563918
Product Code KRD
UDI-Device Identifier00847536020900
UDI-Public00847536020900
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number223938757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/09/2022
12/08/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/06/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown